# SDR FTU2003F00006

- Difficulty date: April 14, 2003
- Submitted: May 7, 2003
- Operation: Air carrier
- Aircraft: N9038N
- Make and model: Gulstm 500S
- Aircraft serial: 3050
- Engine: Lyc IO540E1B5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Contaminated
- Location: Nacelle
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A ROUTINE OIL CHANGE WHEN OIL FILTER WAS CUT OPEN FOR INSPECTION, A LARGE AMOUNT OF SILVER PARTICILES WERE FOUND.  OIL SUMP SCREEN WAS REMOVED FOR INSPECTION AND LARGE PIECES OF SILVER MATERIAL WAS FOUND.  ALL CYLINDERS WERE REMOVED FOR INTERNAL INSPECTION, FOUND NOTHING OBVIOUS, THE OIL SUMP WAS REMOVED AND LARGE THICK SILVER FLAKES WERE FOUND.  REMOVED ACCESSORY CASE REMOVED NO OBVIOUS PROBLEMS FOUND.  ENGINE WAS REMOVED FROM THE AIRCRAFT AND RETURNED TO MFG FOR INVESTIGATION AND REPAIR.  IT HAS BEEN SUSPECTED TO BE A BEARING PROBLEM.
